Winter Storm, Washington
- When
- December 20, 2:00 AM CST to December 21, 12:39 AM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
A major winter storm brought impressive double-digit snowfall amounts to parts of Southeast Wisconsin. even in those areas that picked up only 2 to 4 inches of snow.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A major winter storm brought impressive double-digit snowfall amounts to parts of Southeast Wisconsin. Winds gusted to between 40 and 45 mph during the peak of the storm, reducing visibilites to 1/4 mile on occasions...even in those areas that picked up only 2 to 4 inches of snow. Moderate drifting was reports with drifts of 2 to 4 feet in height. A number of side roads had difficult travel conditions as snow plows struggled with the drifting. A number of power-outages were reported due to the heavy wet snow and winds bringing down branches onto power lines. Maximum 2-Day snow totals in each county include 17 in Lake Mills (Jefferson Co.), 15 in Wayne (Washington Co.), an estimated 13 in extreme northwest Rock County, an estimated 12 in extreme southwest Sheboygan County, an estimated 10 in extreme northwest corners of both Ozaukee and Waukesha Counties, an estimated 8 inches in extreme north-central Walworth County, and an estimated 4 inches in extreme northwest Milwaukee County. This winter storm was triggered by a strong low pressure which tracked from southeast Kansas to near Chicago the evening of December 20th...reaching the southern tip of Lake Huron by the morning of December 21st. Warm air wrapping into the system initially brought rain into Southeast Wisconsin before changing over to all snow.
A new daily rainfall record was set at Milwaukee ahead of the change-over to snow. Milwaukee recorded 2.16 inches of rain and liquid equivalent precipitation on Thursday, December 20th, which broke the previous record of 1.48 inches, set in 1977. In general, rain amounts of 1.50 to over 2.00 inches were reported southeast of a line from Ozaukee County to Walworth County, caused water levels in most rivers and streams to rise to near bank-full or bank-full. However, flood stages were not reached, due to the snow and colder temperatures halting runoff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 19, 11:43 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1143 PM CST WED DEC 19 2012
.UPDATE...
BANDS OF LIGHT TO MODERATE SNOW HAVE LIFTED NORTH ACROSS ALL OF SOUTHERN
WISCONSIN IN LINE WITH STRONG 850-500MB FRONTOGENETIC RESPONSE TO
VIGOROUS WARM AIR ADVECTION AHEAD OF STRENGTHENING 500 MB TROUGH
IN THE CENTRAL U.S. FORCING AND INSTABILITY...REFLECTED IN QPV
BULLS EYES ESPECIALLY AT 850 MB ON LATEST NAM...LINE UP WITH
STRONGER RADAR RETURNS CURRENTLY ACROSS EASTERN IOWA/NORTHERN
ILLINOIS. THIS INSTABILITY SHIFTS EAST AROUND 06Z...WITH A SECOND
QPV MAX AT 600MB OVER THE WESTERN CWA BETWEEN 06Z AND 12Z LEADING
TO POTENTIAL OF THUNDER-SNOW AND ENHANCED SNOWFALL RATES REACHING
2 TO 3 INCHES PER HOUR.
ADJUSTED START TIME OF WINTER STORM WARNING FOR THE FAR EAST BASED
ON PREVIOUS FORECAST OF AMOUNTS AND TIMING OF CHANGE OVER TO ALL SNOW.
OF COURSE THIS WILL OCCUR RIGHT AT EVENING RUSH HOUR.
&&
.AVIATION/06Z TAFS/...
CIGS AND VSBYS WILL REMAIN AT IFR..WITH PERIODS OF LIFR FOR MOST
OF THE FORECAST PERIOD. ONLY IMPROVEMENT COMES AFTER 00Z AT KMSN
AFTER 00Z FRI...AND TOWARDS 06Z FRI AT EASTERN TAF SITES WITH
DEPARTURE OF ACCUMULATING SNOW. HOWEVER STRONG NORTHWEST WINDS
WILL CONTINUE INTO THE OVERNIGHT WITH REDUCED VSBYS DUE TO BLOWING
SNOW AND RELATIVE HUMIDITY CROSS SECTIONS INDICATING IFR CIGS
UNTIL AROUND/AFTER 09Z FRIDAY.
&&
.MARINE...
EAST WINDS ARE NEAR/ OR AT SMALL CRAFT ADVISORY LEVELS AND SHOULD
STEADILY INCREASE THROUGH THE OVERNIGHT. 06Z START TIME LOOKS GOOD
FOR ADVISORY...WITH 00Z MODELS INDICATING START OF GALE FORCE
GUSTS MAY BE DELAYED AN HOUR OR TWO. NOT ENOUGH EVIDENCE AT THIS
POINT TO CHANGE...BUT WILL LET NEXT SHIFT LOOK OVER LATEST DATA TO
SEE IF ADJUSTMENTS NEED TO BE MADE TO START AND END TIMES OF GALE
WARNING WITH 20/00Z NAM AND GFS SURFACE WINDS STILL AT 30 KNOTS
SUSTAINED AS 00Z SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 354 PM CST WED DEC 19 2012/
SHORT TERM...
TONIGHT AND THURSDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH.
THE 12Z RUNS OF THE GFS/CANADIAN AND MOST OF THE MESOSCALE MODELS
WERE SHOWING WARMER AIR MOVING FURTHER WESTWARD ACROSS THE FORECAST
AREA THAN IN PREVIOUS RUNS FOR LATER TONIGHT AND THURSDAY. THE 850MB
ZERO DEGREE CELSIUS LINE EXTENDS FROM ABOUT A MEQUON...TO
MADISON...TO DARLINGTON LINE AT 12Z THURSDAY...AND FROM AROUND A
FOND DU LAC...TO MADISON...TO MONROE LINE BY 18Z THURSDAY...BEFORE
QUICKLY COOLING BELOW FREEZING BY 00Z FRIDAY IN THE FAR EAST.
HOWEVER...THE 12Z ECMWF CONTINUES TO KEEP THIS BOUNDARY FROM A
MILWAUKEE TO BELOIT LINE DURING THIS TIME. THE 18Z NAM HAS NOW
TRENDED THIS WAY AS WELL...BACKING OFF FROM ITS WARMER LOOK FROM THE
PAST FEW RUNS. FOR NOW...WILL BRING THE MILDER AIR INTO THE AREA
LATER TONIGHT AND THURSDAY FURTHER WEST...BUT NOT AS FAR AS THE 12Z
GFS/CANADIAN/MESO MODELS DO. THERE STILL IS SOME UNCERTAINTY
HERE...WHICH WILL AFFECT CHANGE OVER TIMES AND ULTIMATELY SNOW
AMOUNTS.
THE INITIAL BAND OF PRECIPITATION WILL MOVE NORTH/NORTHEAST INTO THE
AREA DURING THE EVENING...WITH SNOW IN THE NORTHWEST HALF OF THE
AREA...RAIN FAR EAST/SOUTHEAST AND A MIX IN BETWEEN. VERY STRONG
UPWARD VERTICAL MOTION WITHIN THE DENDRITE ZONE SHIFTS THROUGH THE
AREA TONIGHT AND THURSDAY...WITH FOCUSED WARM AIR ADVECTION
TONIGHT...FOLLOWED BY STRONG LOW TO MID LEVEL FRONTOGENESIS RESPONSE
ON THURSDAY. NEGATIVELY TILTED 500MB SHORTWAVE TROUGH ALSO MOVES
NORTHEAST AND CLIPS THE AREA THURSDAY...WITH HIGH QEPV VALUES
INDICATING THUNDER POTENTIAL.
THE MODERATE TO HEAVY SNOW WILL THEN MOVE INTO THE NORTHWEST HALF OF
THE AREA LATER TONIGHT...STAYING THERE INTO THURSDAY
MORNING...BEFORE SHIFTING EAST THURSDAY AFTERNOON WITH COLDER AIR
PUSHING INTO THE AREA. THE RAIN AREA SHOULD PUSH NORTHWESTWARD
SOMEWHAT LATER TONIGHT INTO THURSDAY...BEFORE BEING SHUNTED EAST
LATER IN THE DAY. ISOLATED THUNDER IS ALSO MENTIONED LATER TONIGHT
INTO THURSDAY.
STRONG WINDS THURSDAY WILL DEVELOP FROM WEST TO EAST...RESULTING IN
BLOWING SNOW AND NEAR WHITEOUT CONDITIONS IN THE BLIZZARD WARNING
AREA. EVEN THE WINTER STORM WARNING AREAS SHOULD SEE NEAR BLIZZARD
CONDITIONS AT TIMES. ADJUSTED START TIMES BACK A BIT TO SOME OF THE
COUNTIES IN THE BLIZZARD/WINTER STORM WARNING TO ACCOUNT FOR THE
LATER CHANGE OVER TO SNOW.
HIGH SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE EXPECTED IN THE
NORTHWEST HALF OF THE AREA THROUGH THURSDAY NIGHT...TO 4 TO 6 INCHES
IN THE SOUTHEAST.
THURSDAY NIGHT...FORECAST CONFIDENCE HIGH.
EXPECTING A PERIOD OF HEAVY SNOW FOR A 4 TO 6 HOUR TIME PERIOD LATE
THU AFTERNOON/THU EVENING IN SOUTHEAST WISCONSIN. THICKNESSES WILL
BE COLLAPSING AT THIS TIME AS THE SURFACE LOW MOVES FROM SOUTHERN
LAKE MICHIGAN TO SOUTHERN LOWER MICHIGAN. CONFIDENCE IS HIGH ON A
QUICK CHANGEOVER FROM THE THU AFTERNOON RAIN INTO ALL SNOW THU
EVENING. THE HEAVIEST SNOW BAND WILL BE FOUND ON THE WESTERN FLANK
OF THE SURFACE LOW WHERE THERE WILL STILL BE 0.15 TO 0.25 INCH
QPF...IN THE EASTERN 2 TO 3 COUNTIES OF THE FORECAST AREA BETWEEN
00Z AND 06Z FRI. FORECAST SOUNDINGS SHOW STRONG OMEGA IN THE
DENDRITIC GROWTH ZONE /DGZ/...WITH THE DEPTH OF THE DGZ GROWING
DEEPER DURING THE LATTER HALF OF THE EVENING AS THE PRECIP IS
WINDING DOWN.
THIS PERIOD OF HEAVY SNOW WILL BE OCCURING RIGHT WHEN THE WINDS ARE
INCREASING SIGNIFICANTLY...WITH GUSTS HIGHER THAN 35 MPH AT TIMES.
SINCE THE SNOW WILL BE ON THE WET SIDE AND WILL NOT BLOW AROUND AS
MUCH AS A DRY SNOW...WE ARE HOLDING OFF ON A BLIZZARD WARNING IN FAR
EASTERN WI. HOWEVER...THERE COULD BE BLIZZARD CONDITIONS...
VISIBILITIES OF A QUARTER MILE OR LESS...FOR A SHORT PERIOD OF TIME
THU EVENING DUE TO THE HEAVY SNOW AND STRONG WINDS.
SNOW IN THE WEST HALF OF THE FORECAST AREA WILL BE DIMINISHING...BUT
SNOW ON THE GROUND WILL LIKELY BE BLOWING AROUND DUE TO THE STRONG
NORTH-NORTHWEST WINDS. THUS...BLIZZARD WARNING IN EFFECT FOR THAT
AREA UNTIL MIDNIGHT THU NIGHT.
FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE HIGH.
THE HIGH PRESSURE RIDGE WILL MOVE IN QUICKLY BEHIND THE SYSTEM. DRY
WEATHER THROUGH THIS PERIOD. EXPECTING SOME HIGHER NORTHWEST WINDS
DUE TO THE LINGERING TIGHT PRESSURE GRADIENT.
LONG TERM...
SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE HIGH.
DRY WEATHER THROUGH THE WEEKEND WITH HIGH PRESSURE OVERHEAD. THERE
MAY BE A WEAK SHORTWAVE MOVING ACROSS THE UPPER MIDWEST AND BRING A
QUICK SHOT OF LIGHT SNOW ON SUN NIGHT/MONDAY.
TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE HIGH.
THERE IS BEGINNING TO BE A CLEAR AND CONSISTENT SIGNAL FOR ANOTHER
LARGE LOW PRESSURE SYSTEM TO TRACK ACROSS THE OHIO RIVER VALLEY WED
AND THU NEXT WEEK. THIS SYSTEM COULD BRING ANOTHER ROUND OF
ACCUMULATING SNOW INTO THE SOUTHEAST HALF OF WISCONSIN. WE ARE LESS
CERTAIN ABOUT PRECIP AMOUNTS...BUT MORE CERTAIN THAT THE PRECIP
WOULD FALL AS SNOW. STAY TUNED.
AVIATION/00Z TAFS/...
MVFR CEILINGS ARE EXPECTED INTO THIS EVENING...BEFORE PRECIPITATION
WITH STORM ARRIVES. MAY SEE SOME MVFR VISIBILITIES AT TIMES INTO
THIS EVENING...GIVEN THE LIGHT WINDS AND LOW CLOUDS ACROSS THE AREA.
STRONG WINTER STORM WILL AFFECT TAF SITES LATER THIS EVENING AND
THURSDAY. EXPECT LIGHT SNOW WITH IFR VISIBILITIES AROUND 03Z
THURSDAY TO BECOME MODERATE BY 06Z THURSDAY AT MADISON...WITH
VISIBILITIES AT AIRPORT MINIMUMS AND CEILINGS NEAR MINIMUMS LASTING
THROUGH THURSDAY EVENING. 5 TO 9 INCHES OF SNOW ACCUMULATION IS
EXPECTED LATER TONIGHT AND THURSDAY MORNING...THOUGH RAIN WILL MIX
WITH THE SNOW BY 12Z THURSDAY.
IT MAY BECOME ALL RAIN FOR SEVERAL HOURS THURSDAY MORNING AT
MADISON...BEFORE CHANGING BACK TO SNOW BY 18Z THURSDAY. THIS MAY
KEEP SNOW AMOUNTS LATER TONIGHT INTO THURSDAY MORNING LOWER THERE.
ANOTHER 6 TO 10 INCHES ACCUMULATION IS EXPECTED THURSDAY AFTERNOON
AND EVENING. WINDS WILL BECOME STRONG OUT OF THE EAST
NORTHEAST...BACKING NORTH THURSDAY MORNING...AND NORTHWEST THURSDAY
AFTERNOON. GUSTS TO 40 KNOTS ARE EXPECTED THURSDAY AFTERNOON AND
EVENING...CREATING NEAR WHITEOUT CONDITIONS.
EXPECT LIGHT RAIN WITH IFR VISIBILITIES AROUND 03Z THURSDAY TO
BECOME MODERATE RAIN BY 06Z THURSDAY AT THE EASTERN TAF SITES...WITH
VISIBILITIES AT AIRPORT MINIMUMS AND CEILINGS NEAR MINIMUMS LASTING
THROUGH THURSDAY EVENING. RAIN WILL QUICKLY CHANGE TO SNOW BY 00Z
FRIDAY...WITH 3 TO 5 INCHES ACCUMULATION EXPECTED THURSDAY EVENING.
WINDS WILL BECOME STRONG OUT OF THE EAST NORTHEAST...BACKING NORTH
THURSDAY MORNING...AND NORTHWEST THURSDAY AFTERNOON. GUSTS TO 40
KNOTS ARE EXPECTED THURSDAY AFTERNOON AND EVENING...CREATING NEAR
WHITEOUT CONDITIONS AT TIMES THURSDAY EVENING.
MARINE...
SMALL CRAFT ADVISORY AND GALE WARNING REMAINS IN EFFECT FOR THE
NEARSHORE WATERS. NO CHANGES EXPECTED TO THESE HEADLINES WERE
MADE...AS MODEL TRENDS WITH THE WIND SPEEDS HAVE BEEN CONSISTENT.
HIGH WAVES ARE EXPECTED LATER TONIGHT INTO THURSDAY MORNING...WITH
THE BRISK ONSHORE WINDS. THERE MAY BE A BRIEF LULL IN THE WINDS
THURSDAY AFTERNOON...AS THE LOW PASSES CLOSE BY TO THE SOUTH.
STILL...STRONG NORTHWEST WINDS ARE EXPECTED BY LATE THURSDAY
AFTERNOON INTO FRIDAY MORNING...AND WILL GENERATE HIGH WAVES TOWARD
AND OVER THE OPEN WATERS. GUSTS TO 45 KNOTS ARE EXPECTED DURING THIS
TIME...WITH STORM FORCE GUSTS TO 50 KNOTS OVER THE OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR WIZ046-047-056-
057-062-063-067-068.
BLIZZARD WARNING FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY
NIGHT FOR WIZ046-047-056-057-062-063-067-068.
WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR WIZ051-058-059-
064-069.
BLIZZARD WARNING FROM NOON THURSDAY TO 3 AM CST FRIDAY FOR
WIZ051-058-059-064-069.
WINTER STORM WARNING FROM 5 PM THURSDAY TO 3 AM CST FRIDAY FOR
WIZ066-071-072.
WINTER STORM WARNING FROM 2 PM THURSDAY TO 3 AM CST FRIDAY FOR
WIZ052-060-065-070.
LM...SMALL CRAFT ADVISORY UNTIL NOON CST THURSDAY FOR LMZ643>646.
GALE WARNING FROM NOON THURSDAY TO NOON CST FRIDAY FOR
LMZ643>646.
&&
UPDATE...REM
TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...MRCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CST WED DEC 19 2012 WIZ046-047-051-052-056>060-062>072-201030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 348 PM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A MAJOR WINTER STORM WILL BEGIN TO AFFECT SOUTHERN WISCONSIN TONIGHT. SNOW...OCCASIONALLY HEAVY WILL DEVELOP OVER SOUTH CENTRAL WISCONSIN TONIGHT. A MIXTURE OF RAIN AND SNOW IS EXPECTED SOUTHEAST OF A LINE FROM MONROE TO SHEBOYGAN. A WINTER STORM WARNING IS IN EFFECT TONIGHT ALONG AND WEST OF A LINE FROM MONROE TO FOND DU LAC. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SIGNIFICANT WINTER STORM WILL AFFECT SOUTHERN WISCONSIN THURSDAY AND THURSDAY NIGHT WITH HEAVY ACCUMULATIONS OF SNOW MOST AREAS. THE RAIN IN SOUTHEAST WISCONSIN WILL CHANGE OVER TO SNOW THURSDAY AFTERNOON WITH RAPID ACCUMULATIONS. TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES IS EXPECTED ALONG A LINE FROM DARLINGTON AND DODGEVILLE NORTHEAST THROUGH THE WISCONSIN DELLS....MADISON...PORTAGE...BEAVER DAM AND FOND DU LAC. WARMER AIR IN THE SOUTHEAST WILL KEEP SNOWFALL AMOUNTS LOWER. STRONG WINDS ON THE BACK SIDE OF THE STORM THURSDAY AFTERNOON WILL BRING BLIZZARD OR NEAR BLIZZARD CONDITIONS MOST AREAS. TRAVEL WILL BECOME DIFFICULT TO IMPOSSIBLE. THIS WILL BE A CRIPPLING AND LIFE-THREATENING WINTER STORM. PREPARE TO TAKE ALL THE NECESSARY PRECAUTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS...HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-201030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH RAPIDLY DEEPENING LOW PRESSURE MOVING TOWARD SOUTHERN LAKE MICHIGAN WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS LATER TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAPIDLY DEEPENING LOW PRESSURE MOVING THROUGH THE WESTERN GREAT LAKES WILL BRING STRONG WINDS AND HIGH WAVES TO SOUTHERN LAKE MICHIGAN THURSDAY INTO FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A GALE WARNING HAS BEEN ISSUED FOR THIS PERIOD. A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY LINGER LATER FRIDAY AND FRIDAY NIGHT. WWW.WEATHER.GOV/MKX KAPELA/CRONCE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
120 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM HEAVY SNOW BELMONT 42.74N 90.33W
12/20/2012 M4.9 INCH LAFAYETTE WI PUBLIC
THUNDERSNOW AT TIME OF OBSERVATIONS.
&&
MBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
122 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM SNOW HARTFORD 43.32N 88.39W
12/20/2012 M1.5 INCH WASHINGTON WI PUBLIC
SNOW COVERED ROADS. 1.5 INCHES IN 3 HOURS.
&&
MBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
132 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM SLEET WAUWATOSA 43.06N 88.03W
12/20/2012 E1.00 INCH MILWAUKEE WI PUBLIC
HEAVY SLEET. 0.5 - 1.0 INCH ACCUMULATION.
&&
PCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
134 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HEAVY SNOW MIDDLETON 43.10N 89.51W
12/20/2012 M4.3 INCH DANE WI PUBLIC
MODERATE SNOW AT TIME OF OBSERVATION. THUNDER AND
LIGHTNING FROM 1230 AM TO 1255 AM. 4.3 INCHES IN 2 HOURS.
&&
MBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM SNOW GERMANTOWN 43.23N 88.10W
12/20/2012 E3.5 INCH WASHINGTON WI TRAINED SPOTTER
3.5 INCHES OVER PREVIOUS 4 HOURS. MODERATE SNOW AT TIME
OF OBSERVATION.
&&
MBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM SNOW FOND DU LAC 43.78N 88.45W
12/20/2012 M2.0 INCH FOND DU LAC WI TRAINED SPOTTER
2 INCHES OF SNOW IN PAST 2 HOURS. MODERATE SNOWFALL AT
TIME OF OBSERVATION. MOST ROADS SNOW COVERED AND
SLIPPERY.
&&
MBKThe national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427133, 427134, 427135, 427136, 427137, 427138, 427139.